MAUDE Adverse Event Report: DEPUY SPINE INC TORQUE WRENCH HANDLE; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC TORQUE WRENCH HANDLE; MISC ORTHO SURGICAL INSTR
Model Number 286200240
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is jnj representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported an unknown date that the item was found damaged during regular loaner inspection process from torque testing procedure.There was no procedure and patient involvement are reported.This complaint involves one (1) device.This report is for (1)torque wrench handle.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D11: concomitant products added to complaint.H6: investigation summary: background: the device did not meet specifications for torque testing.Investigation flow: power tools/calibration.Visual inspection: the torque wrench handle (p/n: 286200240, lot #: gb43367) was returned and received at us cq.Upon visual inspection, scratches were observed on the device and the etch of the device was faded but have no impact on the device functionality.No other issues were identified with the returned device.Functional test: a functional test was performed at raynham npd.The highest torque of the device measured during calibration testing was not within the specified torque range of the device, the torque test failed high.Document/specification review: dwg-887000832 rev c&e.The complaint was confirmed, the device received failed high during the torque test.Hence confirming the allegation.Investigation conclusion: the complaint condition is confirmed.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to device maintenance.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H4, h6: device history lot: a review of the receiving inspection (ri) for torque wrench handle was conducted identifying that lot number gb43367 was released in a single batch.Batch1: lot qty of (b)(4) units were released on 18 sep 2012 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history batch null, device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TORQUE WRENCH HANDLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11057322
Report Number1526439-2020-02459
Device Sequence Number16862980
Product Code LXH
UDI-Device Identifier10705034210995
UDI-Public10705034210995
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286200240
Device Catalogue Number286200240
Device Lot NumberGB43367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2020
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer12/29/2020
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date01/19/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TORQUE WRENCH HANDLE